In under five minutes, you can become equipped to save the life of someone suffering from an opioid overdose. By administering a fast-acting drug called naloxone, the life-threatening side effects of an overdose can be temporarily reversed.
Community paramedics, the RCMP and community nurses will be on hand at each naloxonetraining event to teach the public how to recognize the signs and symptoms of an overdose, and to answer questions. The events also include a short presentation on harm reduction, and a personal story by a Moms Stop the Harm representative.
The number of illicit drug overdose deaths in BC equates to almost 3 deaths per day, with the Okanagan being one of the five areas in BC with the highest rates of overdose deaths.
“Learning to administer naloxone is effective and relatively simple,” says Todd Kunz, a community paramedic in Osoyoos. “Essentially, injecting naloxone reverses the effects of an overdose, which has caused a person’s breathing to slow or stop.”
Events scheduled for:
Osoyoos Monday, May 6th, 6-8pm, Sonora Community Centre (8505 68 Ave., Osoyoos)
Keremeos Tuesday, May 7th, 6-8pm, Victory Hall (427 Crowsnest Hwy, Keremeos)
Oliver Thursday, May 9th, 6-8pm, Oliver Senior Centre (5876 Airport St., Oliver)